Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 12, 2021Warren County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 12, 2021, 10:43 PM EDT for Warren County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 10:43 PM EDT (02:43 UTC)
Expired
Jul 12, 2021, 11:15 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH

County Warren County, OH

The radar

The Cincinnati radar (KILN), 44 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS81 KILN 130243
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
1043 PM EDT Mon Jul 12 2021
 
OHZ071-077-078-130315-
Hamilton OH-Clermont OH-Warren OH-
1043 PM EDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON...NORTHERN
CLERMONT AND SOUTHWESTERN WARREN COUNTIES UNTIL 1115 PM EDT...

At 1042 PM EDT, radar indicated a strong thunderstorm over
Plainville, moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Cincinnati, Mason, Lebanon, Sharonville, Blue Ash, Loveland, Reading,
Montgomery, Madeira, Milford, Deer Park, Forestville, Mariemont,
Terrace Park, Morrow, Camp Dennison, Highpoint, Remington, Plainville
and Concorde Hills.

This includes I-71 in Ohio between mile markers 9 and 30.
 
Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3906 8436 3920 8445 3929 8437 3929 8435
      3931 8435 3943 8425 3937 8409 3923 8400
TIME...MOT...LOC 0242Z 222DEG 23KT 3916 8435 

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:28 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 12, 10:28 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1028 PM EDT Mon Jul 12 2021

.SYNOPSIS...
Occasional showers and thunderstorms will be possible tonight
through Tuesday as an upper level disturbance shifts east
across the Great Lakes region.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Mid level low over the Mid MS Valley to open up late tonight and
start to shift east. Moist southwest flow ahead of this feature
will continue to keep the area in an unsettled weather pattern.

Latest meso analysis shows ML CAPE up to 1000 J/KG over the
area. Embedded short wave energy pivots northeast -- aiding the
development of storms with the best coverage over the west.

Coverage and intensity should gradually diminish through the
overnight hours as instability continues to weaken. Warm cloud
depths and high precipitable water values will continue to
result in the possibility of locally heavy rainfall.

Temperatures to remain mild in the humid airmass with lows in
the upper 60s to around 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The closed low to our west will open up and shift east across
the Great Lakes and upper Ohio Valley Tuesday into Tuesday
night. As temperatures climb into the upper 70s to lower 80s and
we begin to destabilize, expect to see fairly widespread shower
and embedded thunderstorm development into the afternoon as the
upper level trough approaches. Deeper layer shear will remain
marginal for stronger storms on Tuesday as the better shear
will be shifting off to our northeast through the day. As the
trough shifts eastward and we lose diurnal heating, pcpn should
taper off from the west Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday will begin to offer a lower trend in PoPs across the CWA,
with decreasing chances from northwest to southeast throughout the
day. The primary H5 shortwave trough will still be ejecting through
Ohio during the afternoon, so cannot rule out a few showers with
some embedded thunderstorms during the day. Have trended completely
dry by Wednesday night as majority of models and ensembles push the
pcpn east of our region by 00z.

As weak ridging builds in on Thursday, current thinking is that a
good portion of the fa will be able to escape the day dry - but
better chances for showers exist in our northwest. Bufkit does
suggest diurnal cu developing on Thursday given the drier air aloft
and modest instability present. Overall, the cloud coverage will
still be lower compared to recent days given the less saturated air
throughout the middle to upper levels of the troposphere. Thus,
Thursday will offer some of our warmest temperatures with the
enhanced daytime insolation and subtle height rises, allowing highs
to climb into the middle 80s to around 90 in a few locations.

Increasing chances for showers will exist as we progress into
Thursday night and Friday given another H5 shortwave trough moving
into the Midwest region. The signal for severe weather is still a
bit uncertain, but ensembles are already showing increasing CAPE
above 1000 J/kg with steeper low-level lapse rates, so wouldn't be
surprised to see a trend towards messaging at least an isolated
severe threat. However, current thinking is that heavy rainfall and
flooding will end up being the primary message to convey as deep
layer moisture builds back in - leading to PWATs back in the 1.75-
2.0" range for many of our counties by late Friday. The progression
of the upper trough and associated frontal boundary appear to slow
as it traverses through Indiana/Ohio - which may keep rain chances
in the forecast through at least Saturday night. The best signal for
heavy rain potential will be later in the day Friday through a good
chunk of Saturday, with more uncertainty as we head into Saturday
night/Sunday. Some global models push the frontal boundary south of
the Ohio River by 12z Sunday, which would offer mostly dry
conditions for majority of our counties north of the River Sunday.
With enough uncertainty amongst ensembles, decided to keep at least
a chance/slight chance in the forecast Sunday, but wouldn't be
surprised if our far northern counties trend dry. The frontal
boundary does appear to stall south of the Ohio River Sunday night,
which may keep at least a slight chance of PoPs in our counties
along/south of the River into Monday, while our remaining counties
will remain dry thanks to high pressure building in from the
northern Plains.

Temperatures throughout the period will remain near or just above
seasonal norms, with highs generally in the 80s and lows in the
middle 60s to lower 70s. Dewpoints will meander around the middle
60s to lower 70s through at least the middle of the weekend, keeping
the outdoors feeling very muggy.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Mid level low over the Mid MS Valley to open up late tonight and
start to shift east. Moist southwest flow ahead of this feature
will continue to keep the area in an unsettled weather pattern.

Meso analysis shows ML CAPE of 1000-1500 J/KG over the
southwest. Embedded short wave energy was aiding the
development of scattered showers and thunderstorms over the
west. As this s/w pivots northeast -- these storms will
continue to affect the western TAF sites this evening. Have a
mention of thunder as KCVG/KLUK, KDAY and KILN.

Coverage and intensity should gradually diminish through the
overnight hours. Numerical models again show MVFR to IFR cigs
developing late tonight into Tuesday morning. Have limited cigs
to MVFR. Ceilings will begin to improve through late morning
into early afternoon with an increasing chance of showers and
thunderstorms through the afternoon as the upper level trough
shifts east toward our area.

.OUTLOOK...Thunderstorms possible Friday and Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...Clark
AVIATION...AR
Hazardous weather outlook, Jul 12, 10:40 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1040 PM EDT Mon Jul 12 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140245-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1040 PM EDT Mon Jul 12 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Occasional showers and storms will be possible tonight. There will
be the potential for locally heavy rainfall and localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There will be the potential for localized flooding on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 8:44 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
844 PM EDT Mon Jul 12 2021

OHZ052-053-130115-
Champaign OH-Clark OH-
844 PM EDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN AND NORTH
CENTRAL CLARK COUNTIES UNTIL 915 PM EDT...

At 844 PM EDT, radar indicated a strong thunderstorm near Urbana,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Springfield, Urbana, North Lewisburg, North Hampton, Tremont City,
Woodstock, Mutual, Cable, Thackery, Westville, Lippincott, Powhattan,
Mingo, Kennard, Terre Haute, Lawrenceville and Dialton.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4026 8379 4024 8378 4023 8359 4022 8349
      4014 8350 3998 8375 3996 8380 3995 8390
      4002 8397
TIME...MOT...LOC 0044Z 216DEG 25KT 4003 8382

McGinnis
Special weather statement, Jul 12, 10:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1043 PM EDT Mon Jul 12 2021

OHZ071-077-078-130315-
Hamilton OH-Clermont OH-Warren OH-
1043 PM EDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON...NORTHERN
CLERMONT AND SOUTHWESTERN WARREN COUNTIES UNTIL 1115 PM EDT...

At 1042 PM EDT, radar indicated a strong thunderstorm over
Plainville, moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Cincinnati, Mason, Lebanon, Sharonville, Blue Ash, Loveland, Reading,
Montgomery, Madeira, Milford, Deer Park, Forestville, Mariemont,
Terrace Park, Morrow, Camp Dennison, Highpoint, Remington, Plainville
and Concorde Hills.

This includes I-71 in Ohio between mile markers 9 and 30.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3906 8436 3920 8445 3929 8437 3929 8435
      3931 8435 3943 8425 3937 8409 3923 8400
TIME...MOT...LOC 0242Z 222DEG 23KT 3916 8435

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:44 PM EDTSpecial Weather StatementILNChampaign31 min
Jul 12, 8:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark25 min
Jul 13, 12:22 AM EDTSpecial Weather StatementILNGreene38 min
Jul 13, 5:01 PM EDTSpecial Weather StatementILNClermont29 min
Jul 13, 5:23 PM EDTSpecial Weather StatementILNClinton37 min
Jul 13, 5:13 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Kenton3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.